PMRGCAuk
6,933 members10,933 posts

When is a Downward Trend a Good thing?

When is a Downward Trend a Good thing?

Well, I'd say the answer is... TODAY!

Back in November, when I was diagnosed with PMR/GCA, I was started on 60 mg of Prednisolone. Due to an aggressive (but unfortunately unsuccessful) taper down plan, that dosage had to be increased to 80 mg, just to get me back to square one!

Hovering at 80 mg for way too long, I began to feel like I was boarding with Lucy in the Sky; and although she was a generous and considerate host, I could not get out of there fast enough!

I have since managed (with many days of aches, pains and totally annoying steroid withdrawal symptoms) to reduce by 5 mg every 10 days!

And today, I am happy to announce, that I start a 10 day regime at 55 mg per day.

I am officially BELOW where I started, back in November!!!!!

Downward and onward.

Here's hoping you have a symptom free day!

28 Replies
oldestnewest

So pleased for you - and hopefully long may it contnue! Just remember to key an eye out for the lurking monster 😉😉

1 like
Reply

How did you know what my next Blog piece is about????? ; )

2 likes
Reply

Good luck! I can’t imagine how it feels taking such a high dose. Thankfully, and long may it continue, I have never had to go higher than 12. When I started with PMR the doctor wasn’t sure what it was, my inflammation levels were not high and after 6 months of my appearing on a regular basis in the surgery I think as a desperation measure he decided to put me on a dose of 10. After two days I could move my arms, even comb my hair, what luxury! Went up to 12 after a flare and since then been on 10. Beginning of the year I started on the slow reduction recommended and I’m down to 8, so far so good.

I was worried the fall I had last week would upset it all but so far so good. The only thing I have is a very colourful face and a intermittent headache. The headache the result of not being able to wear my glasses because of the bruising. My world is soft focus so presume it’s eyestrain.

Keep warm. I’m sitting watching, soft focus, snow falling.

1 like
Reply

Ohhhhh poor you!!!! That so sucks, that you fell. I hope you heal quickly and get those glasses back on! A soft focus is a pleasant change, but not if you're struggling to see! Be safe and stay warm!

Reply

Hi mamici1,

Downwards is good - but (you knew there was going to be a but from me, didn’t you!) just make sure it’s not too fast - like the last one!

.....I have since managed (with many days of aches, pains and totally annoying steroid withdrawal symptoms) to reduce by 5 mg every 10 days!”.......

Personally I would be happier if the above sentence didn’t contain the words in the inverted commas - but then I’m a perfectionist!

Well done....... but Janaan says - beware the lurking monster 🐲

3 likes
Reply

Ahhhh, my my ever accurate, precise and pragmatic DL! You keep my feet on the ground! Thank you for that!

4 likes
Reply

🦉

2 likes
Reply

And I agree with DL. So there! ;-)

2 likes
Reply

Well done ! You certainly need patience with this condition and super sensitive intuition. “ How can I go forward when I don’t know which way I’m facing.”🎼

4 likes
Reply

Keeping fingers crossed. Hopefully you are starting to know withdrawal vs inflammation for your body. It's easier for me on lower dose I think. If it starts to be full on grind then stop and rest at that level a wee while longer. 👏🌻

1 like
Reply

Yeah, well... actually I'm used to feeling like crap all the time now, so I don't question what's actually causing it! HA!

I definitely notice changes after each 5 mg reduction... the "crappyness" lasts for 5-6 days and then I start to feel better, but have been reducing at 10 day intervals, so I get only a few ok days.

When I get to 50, 45, 40 etc.. she has me hold steady at each for 30 days.

At 25 we slooooow waaaay dowwwwn to a standstill.

Fingers crossed.

2 likes
Reply

Slowly do's it. I started on 30mg in September going down to 15mg then 10mg in one month. I am now dropping by one mg per 4 to 6 weeks. I am now down to 6mg. I hope to go down to 5mg at the end of this week or the next.

Good luck....

3 likes
Reply

Good luck to you TimeLord!

PS - Love the name!!!!

Reply

Hi mamici1,

I am 64 and counting, we can beat this.....

1 like
Reply

I'll be 64 in May. And not sure, I'd agree... or maybe it's my monster that does not agree.

I figure by the time I'm though this, I'll be on the wrong side of 67.

rantingsofamadwomanblog.com...

Reply

Happy for you Melissa- as you are no doubt feeling relieved - although (also sorry to cast a shadow) the main thing as DL also implies -is not too get too focused on tapering - as the 'speed' we decide to do that at doesn't necessarily coincide (in my experience) with the 'progress' of the disease . But look whose talking (: - I also need to constantly remind myself that I MUST take what my body says I need to control the inflammation - or it will just be backwards or rather round and round. At 55mg it is of course unlikely to be the issue that most of those of us with GCA will have to confront until further down the track at those much lower 'PMR' type/level doses.

Looking forward to your next blog ...

2 likes
Reply

Thanks Rimmy... duly noted!

And... look no further!

It {blog} was in the making! xx

1 like
Reply

I am so happy for you. Carry on!! what a lot of work doing this from such a high dose.

2 likes
Reply

Like Lucy in the Sky! : )

1 like
Reply

Glad for you but don't rush it too much. Remember 'slowly slowly catchi monkey' or should that be gorilla? 🐵🦍

2 likes
Reply

Hmmm, Could be either!

BOTH!

GCA Is the gorilla and PMR is the very aggressive monkey!

2 likes
Reply

Just curious. Have you read on here about the gorilla in the room? probably playing with the 'spoons' more interesting reading on here 😊

1 like
Reply

Both apply - which is why there is a multi-post about them:

healthunlocked.com/pmrgcauk...

2 likes
Reply

Yes I've read about them both on here. Just wondered if Mamaici had come across them yet. Love the gorilla 😊

1 like
Reply

Thanks for sharing the link. I was wondering how to do it 🙄

1 like
Reply

What - how to share a link?

On a computer you call up the page, and then click and drag to block the https bit, then copy and paste.

I know someone has explained how to do it on other devices but that is a closed book to me!

3 likes
Reply

Very similar!

1 like
Reply

I have not.... but I will now that I see the link! : ) Thank PMRpro!

1 like
Reply

You may also like...